Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Blood pressure

08/20/2007

Question:

I have had high blood pressure for 2 years and taking two medications for it. My high blood pressure was caused by taking PrednisoneIt has been stead at 130/80 for about a year. I have now been off Prednisone for 3 weeks and I checked my blood presure at the drugstore. Since stoping Prednisone my blood pressrue has been an around 107/74. Is that normal for blood pressure drop that much once off Prednisone? Could there be something else going on that could cause my blood pressure to drop that much?

Answer:

Prednisone causes an elevation of blood pressure.  It is quite common for someone who discontinues prednisone therapy to experience a drop in blood pressure.

As long as you feel well, there is no harm in a low blood pressure.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati